Doctor insights on:
Going Off Prevacid
My psychiatrist just took me off my Lexapro (escitalopram) 5mg 1xper day due to im very off balance from it.How long until this off balance thing stops?
I've been on Effexor (venlafaxine) for almost ten yrs.Seems like its not helping anymore? Should I wean off nd go on something else like a ssri?
On 600mg lyrica&30mg oxynorm daily 6/12.Had back op now and going cold turkey off both as consult wont start weaning yet.How long to withdraw?
Been off ssri celexa (citalopram) for 5 months. Why do I still feel awful and lost weight? Felt ok before going on the med. Now off it i feel worse?
Residual symptoms?: I wonder if you stopped the medication on your own, or through working with your psychiatrist? Often when medication is stopped prematurely, symptoms return. Or, Celexa (citalopram) was not helping and you needed other treatment. Please talk with your psychiatrist about this -- the weight loss and "feeling awful" sound like help is still needed. Good luck to you. ...Read moreSee 1 more doctor answer
Since weening off propranolol 160mg for anxiety/headaches ive suffered with acid reflux. Will this stop when ive completly come off propranolol?
What is best way to wean off nexium (esomeprazole)? Gastro said to go cold turkey. I've read that doesn't work. How many OTC acid reducers can I take to wean off nex
Good question: Because all ppi's such as nexium, (esomeprazole) is approved for short term use only. Long term use is associated with bad things like adeno carcinoma of esophagus. Why are you taking it in the first place? Did your GI specialist tell you the reason for your symptoms? All ppi's have the same mechanism of action, so you can try h2 blockers like zantac or antacids like maalox. ...Read more
Weening: Possibly start by going every other day for 1-2 weeks, then 1 every 2 days for 1-2 weeks. If you get rebound reflux, you can use Pepcid (famotidine) or Tums as needed. Finally you may be able to be off it. Also, if you can change your diet and eat smaller meals that may help some. Always refer to your physician for proper instructions. ...Read more
Off celexa (citalopram) for 45days now. Was on it for 6months. Didn't stop cold turkey. Tamp slowly. Still getting neaseous & shocks. When will this stop?
Usually Two Weeks: Two weeks would be a normal maximum time for withdrawal. Symptoms you are experiencing now are more likely from an underlying condition. ...Read more
It varies: depending on how long you've been on the PPI ,it differ from one person to another as it wears off . Consult your ob-gyn doctor for an alternative . ...Read more
Weaning off citalopram is givin me headaches and feeling exhausted emotional & rubbish again wanted to come off to try for a baby and now worried cant?
Appetite and effexor (venlafaxine): You mean you have stopped taking Affexor? While you were discontinuing the medication were you under medical supervision? Or you did on your own, just one day decided to stop it jut like that.? First option is OK, Second is VERY wrong. I need to know your height and your weight, before passing a comment. I do not know the cause. But may be good for you ...Read more
Dr thought I had hives, put on prednisone 50mg 9 days now, then taper off. Turns out its bed bug bites. Can I stop taking the prednisone now or taper?
Here is the issue: You are under another doctor's care. Once I direct you how to discontinue this medication, I have now interfered with the care you are receiving. I know what the answer is, but this site is for general medical education. I believe it would not be ethical for me to give you information, that would enable your medical provider to be by-passed. ...Read more
Take good care: Of yourself. Make sure you and your doctor agree that tapering your antidepressants is safe at this time. Follow directions -- do not suddenly stop. Continue in psychotherapy so you can learn more about your own triggers for depressing thoughts and behaviors, & how to deal with them. Connect meaningfully with others. Exercise. Eat healthy foods. Omega-3's. Believe in something bigger than u. ...Read moreSee 3 more doctor answers
Tapered off cymbalta (duloxetine) for fibro. Now i'm agitated, nervous, & irritable. Have urge to walk out the front door & keep going just to get away. Thoughts?
My doctor switched me from aciphex (rabeprazole) to prilosec and I took aciphex (rabeprazole) today is it OK to start prilosec tomorrow?
Straight switch from Zoloft to lexapro (escitalopram). Doc told me to just switch without tapering off. Is this ok. Was on 150mg Zoloft going to 20 mg of lexapro (escitalopram).
Zoloft to Lexapro (escitalopram): Many physicians will do a cross taper gradually lowering the dose of one antidepressant while raising the dose of another. If however it has been determined that the zoloft has been of absolutely no benefit than there is no need for a cross taper. The Lexapro (escitalopram) should block any possible ssri discontinuation syndrome. Discontinuation symptoms with zoloft have been reported to be 1 to 2% but in my clinical experience have actually been far less than that. You should have no problem doing this. Best wishes. ...Read more